MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the react catheter was found kinked.The patient was undergoing interventional thrombectomy.The accessed vessel was the femoral artery with a diameter of 9 mm.It was noted the patient's vessel tortuosity was normal.It was reported that before the operation, when the protective plate was pulled out, it was found that the proximal end of the react catheter was kinked and broken.It was reported the catheter was kinked in the proximal section.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).  the catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received that the cause of the catheter kink was not determined.It was clarified that the catheter was just kinked.It was noted that the catheter damage was seen prior to preparation.The damage was not seen immediately after opening the package.Additional information was received that there was no damage or evidence of tampering to device packaging.
 
Additional Manufacturer Narrative
H3: product analysis of react-68, lotno:b525098 found no damages with the react-68 catheter hub.The react-68 catheter body was broken at ~8.0cm from the proximal end of the catheter hub.The react-68 catheter distal tip was found to be in good condition.Based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ report was confirmed as the react-68 catheter body was found broken.However, the cause of the catheter damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18847479
Report Number2029214-2024-00381
Device Sequence Number7758527
Product Code DQY
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB525098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale